Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Seattle, WA

January 13, 2012

NWS Seattle, WA issued this winter storm warning at Jan 13, 2012, 10:44 AM PST. It took effect at Jan 13, 2012, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 10:44 AM PST (18:44 UTC)
In effect from
Jan 13, 2012, 10:00 PM PST
Expired
Jan 15, 2012, 4:00 AM PST
In force
30 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS46 KSEW 131844
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1044 AM PST FRI JAN 13 2012

...HEAVY SNOW IS POSSIBLE ON THE WESTERN SLOPES OF THE CENTRAL AND
NORTHERN WASHINGTON CASCADES TONIGHT AND SATURDAY...

.A VIGOROUS FRONTAL SYSTEM WILL PUSH THROUGH WESTERN WASHINGTON
EARLY FRIDAY...BRINGING SIGNIFICANT SNOWFALL TO THE CASCADES.

WAZ518-140630-
/O.NEW.KSEW.WS.W.0001.120114T0600Z-120115T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
1044 AM PST FRI JAN 13 2012

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE WESTERN SLOPES OF THE NORTHERN WASHINGTON
CASCADES...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SATURDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. MOUNT BAKER IS LIKELY TO RECEIVE HEAVY
  SNOWFALL. 

* TIMING...HEAVY SNOWFALL WILL BEGIN TONIGHT AND CONTINUE SATURDAY
  MORNING...TAPERING OFF SATURDAY EVENING.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 12 TO 18 INCHES ARE EXPECTED.

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING
  CONDITIONS ON THE HIGHWAYS TO MOUNT BAKER. DELAYS AND TEMPORARY
  ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR
IMMINENT. THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ519-140630-
/O.NEW.KSEW.WW.Y.0003.120114T0600Z-120115T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
1044 AM PST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE WESTERN SLOPES OF THE CENTRAL WASHINGTON
CASCADES...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SATURDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. THE MOUNTAIN PASSES AND MOUNT RAINIER
  PARK WILL SEE SIGNIFICANT SNOWFALL.

* TIMING...SNOW WILL BEGIN TONIGHT AND CONTINUE SATURDAY
  MORNING...TAPERING OFF SATURDAY EVENING.

* ACCUMULATIONS...ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED.

* MAIN IMPACT...SNOWFALL COULD CREATE HAZARDOUS DRIVING CONDITIONS
  ON THE HIGHWAYS. DELAYS AND TEMPORARY ROAD CLOSURES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS. THOSE PLANNING TRAVEL IN THE WATCH
AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$
5 follow-up statements
855 
WWUS46 KSEW 132249
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 PM PST FRI JAN 13 2012

...HEAVY SNOW IS POSSIBLE ON THE WESTERN SLOPES OF THE OLYMPICS
AND CENTRAL AND NORTHERN WASHINGTON CASCADES TONIGHT AND
SATURDAY...

.A VIGOROUS FRONTAL SYSTEM WILL PUSH THROUGH WESTERN WASHINGTON
EARLY SATURDAY...BRINGING SIGNIFICANT SNOWFALL TO THE OLYMPICS AND
CASCADES.

WAZ518-140700-
/O.CON.KSEW.WS.W.0001.120114T0600Z-120115T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
249 PM PST FRI JAN 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST SATURDAY...

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL 
  OCCUR ABOVE 3500 FEET. MOUNT BAKER IS LIKELY TO RECEIVE HEAVY 
  SNOWFALL. 

* TIMING...HEAVY SNOWFALL WILL BEGIN TONIGHT AND CONTINUE 
  SATURDAY MORNING...TAPERING OFF SATURDAY EVENING. 

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 12 TO 18 INCHES ARE 
  EXPECTED.

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS ON THE HIGHWAYS TO MOUNT BAKER. DELAYS AND 
  TEMPORARY ROAD CLOSURES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ513-140700-
/O.EXA.KSEW.WW.Y.0003.120114T0600Z-120115T0600Z/
OLYMPICS-
249 PM PST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE OLYMPICS...WHICH IS IN EFFECT FROM 10 PM
THIS EVENING TO 10 PM PST SATURDAY.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. HURRICANE RIDGE WILL SEE SIGNIFICANT
  SNOWFALL.

* TIMING...SNOW WILL BEGIN TONIGHT AND CONTINUE SATURDAY 
  MORNING...TAPERING OFF SATURDAY EVENING. 

* ACCUMULATIONS...ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED.

* MAIN IMPACT...SNOWFALL COULD CREATE HAZARDOUS DRIVING CONDITIONS.
  DELAYS AND TEMPORARY ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS. THOSE PLANNING TRAVEL IN THE WATCH
AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING
CONDITIONS.

&&

$$

WAZ519-140700-
/O.CON.KSEW.WW.Y.0003.120114T0600Z-120115T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
249 PM PST FRI JAN 13 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST SATURDAY...

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL 
  OCCUR ABOVE 3500 FEET. THE MOUNTAIN PASSES AND MOUNT RAINIER 
  PARK WILL SEE SIGNIFICANT SNOWFALL. 

* TIMING...SNOW WILL BEGIN TONIGHT AND CONTINUE SATURDAY 
  MORNING...TAPERING OFF SATURDAY EVENING. 

* ACCUMULATIONS...ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED.

* MAIN IMPACT...SNOWFALL COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS ON THE HIGHWAYS. DELAYS AND TEMPORARY ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS. THOSE PLANNING TRAVEL IN THE WATCH
AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING
CONDITIONS.

&&

$$
099 
WWUS46 KSEW 140717
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1117 PM PST FRI JAN 13 2012

.A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN WASHINGTON BY
MIDMORNING SATURDAY AND USHER IN A COLDER AIR MASS AS WELL AS
BRING SIGNIFICANT SNOWFALL TO THE OLYMPICS AND CASCADES.

WAZ518-141530-
/O.CON.KSEW.WS.W.0001.000000T0000Z-120115T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
1117 PM PST FRI JAN 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...PERIODS OF HEAVY SNOWFALL WILL BEGIN AFTER MIDNIGHT AND
  CONTINUE THROUGH SATURDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...7 TO 14 INCHES ARE LIKELY ABOVE 2500
  FEET.

* IMPACT...HAZARDOUS...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS IN THE MOUNTAINS.

&&

$$

WAZ513-519-141530-
/O.CON.KSEW.WW.Y.0003.000000T0000Z-120115T0600Z/
OLYMPICS-WEST SLOPES CENTRAL CASCADES AND PASSES-
1117 PM PST FRI JAN 13 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* SOME AFFECTED LOCATIONS...STEVENS AND SNOQUALMIE PASSES.

* TIMING...SNOW WILL START EARLY SATURDAY MORNING...AND THEN TAPER
  OFF SATURDAY EVENING.

* TOTAL SNOW ACCUMULATIONS...5 TO 11 INCHES ARE LIKELY ABOVE 2500
  FEET. 

* IMPACT...DIFFICULT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS IN THE MOUNTAINS.

&&

$$

WWW.WEATHER.GOV
918 
WWUS46 KSEW 141436
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
636 AM PST SAT JAN 14 2012

.A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN WASHINGTON THIS
MORNING. A COOL AIR MASS WILL MOVE IN BEHIND THE FRONT AND REMAIN
OVER THE AREA THROUGH AT LEAST MONDAY. GOOD OROGRAPHIC FLOW BEHIND
THE FRONT WILL KEEP SNOW GOING IN THE MOUNTAINS TODAY INTO THIS
EVENING. THE FLOW WILL WEAKEN LATER TONIGHT. 

WAZ518-150000-
/O.CON.KSEW.WS.W.0001.000000T0000Z-120115T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
636 AM PST SAT JAN 14 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...PERIODS OF HEAVY SNOWFALL WILL CONTINUE THROUGH THIS
  MORNING. THE SNOWFALL RATES WILL DIMINISH THIS AFTERNOON AND
  EVENING. 

* TOTAL NEW SNOW ACCUMULATIONS...8 TO 16 INCHES ARE LIKELY ABOVE
  2500 FEET.

* IMPACT...HAZARDOUS...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS IN THE MOUNTAINS.

&&

$$

WAZ513-519-150000-
/O.CON.KSEW.WW.Y.0003.000000T0000Z-120115T0600Z/
OLYMPICS-WEST SLOPES CENTRAL CASCADES AND PASSES-
636 AM PST SAT JAN 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...STEVENS AND SNOQUALMIE PASSES.

* TIMING...SNOW WILL CONTINUE TODAY THEN TAPER OFF TONIGHT.

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES ARE LIKELY ABOVE 2500
  FEET.

* IMPACT...DIFFICULT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS IN THE MOUNTAINS.

&&

$$
453 
WWUS46 KSEW 142238
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
238 PM PST SAT JAN 14 2012

.A COLD UPPER TROUGH WILL DIRECT SNOW SHOWERS INTO WESTERN
WASHINGTON TONIGHT. THE HEAVIEST SNOW WILL CONTINUE TO FALL IN THE
MOUNTAINS WITH SCATTERED SNOW SHOWERS IN THE LOWLANDS. PEOPLE
TRAVELING IN WESTERN WASHINGTON MAY SEE SLICK ROADS TONIGHT AS THE
SNOW LEVEL DROPS DOWN TO NEAR SEA LEVEL.

WAZ519-150645-
/O.UPG.KSEW.WW.Y.0003.000000T0000Z-120115T0600Z/
/O.EXB.KSEW.WS.W.0001.000000T0000Z-120115T1200Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
238 PM PST SAT JAN 14 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...STEVENS AND SNOQUALMIE PASSES.

* TIMING...SNOW WILL CONTINUE TONIGHT.

* TOTAL SNOW ACCUMULATIONS...A FOOT OF SNOW IS LIKELY FROM THIS
  WEATHER SYSTEM IN THE PASSES. LOWER ELEVATIONS WILL SEE LIGHTER
  ACCUMULATION HOWEVER THE SNOW LEVEL WILL BE FALLING TO SEA LEVEL.

* IMPACT...DIFFICULT WINTER DRIVING CONDITIONS.

A WINTER STORM WARNING FOR SNOW IS ISSUED WHEN 12 INCHES OF SNOW
FALLS WITHIN 12 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS CROSSING THE CASCADES OR EVEN VENTURING INTO THE
MOUNTAINS AT LOW ELEVATIONS WILL SEE WINTER DRIVING CONDITIONS
THROUGH TONIGHT.

&&

$$

WAZ518-150645-
/O.EXT.KSEW.WS.W.0001.000000T0000Z-120115T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
238 PM PST SAT JAN 14 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...SNOW WILL CONTINUE TONIGHT.

* TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES OF TOTAL SNOW IS
  LIKELY FROM THIS WEATHER SYSTEM. LOWER ELEVATIONS WILL SEE
  LIGHTER ACCUMULATION BUT THE SNOW LEVEL WILL BE FALLING TO SEA
  LEVEL.

* IMPACT...DIFFICULT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS IN THE CASCADES OR EVEN VENTURING INTO THE MOUNTAINS AT
LOW ELEVATIONS WILL SEE WINTER DRIVING CONDITIONS THROUGH TONIGHT.

* IMPACT...HAZARDOUS...WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW IS ISSUED WHEN 12 TO 18 INCHES OF
SNOW FALLS WITHIN 18 HOURS.

&&

$$

WAZ504-505-507-510-512-514>517-150645-
/O.EXB.KSEW.WW.Y.0003.000000T0000Z-120115T2300Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
ADMIRALTY INLET AREA-LOWER CHEHALIS VALLEY AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
238 PM PST SAT JAN 14 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW SHOWERS IN EFFECT UNTIL 3 PM PST SUNDAY.

* SOME AFFECTED LOCATIONS...HILLTOP LOCATIONS ARE THE MOST LIKELY
  TO SEE 1 TO 3 INCHES OF SNOW TONIGHT. 

* TIMING...SCATTERED SNOW SHOWERS WILL PERSIST TONIGHT.

* TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES...MAINLY ON THE HILLS.
  AREAS NEAR THE WATER WILL GENERALLY SEE LESS THEN AN INCH OF
  SNOW OR JUST A TRACE.

* IMPACT...LOCALLY SLICK ROADS ARE LIKELY TO DEVELOP TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 1 TO 3 INCHES OF
SNOW ARE LIKELY IN THE LOWLANDS.


&&

$$

WAZ513-150645-
/O.EXT.KSEW.WW.Y.0003.000000T0000Z-120115T1200Z/
OLYMPICS-
238 PM PST SAT JAN 14 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW SHOWERS WILL CONTINUE TONIGHT.

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES ARE LIKELY WITH 2 TO 4
  INCHES AT THE LOWER ELEVATIONS BELOW 1500 FEET.

* IMPACT...DIFFICULT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SNOW LEVEL WILL FALL TO NEAR SEA LEVEL TONIGHT SO WINTER
DRIVING CONDITIONS ARE POSSIBLE AT ALL ELEVATIONS.

&&

$$
933 
WWUS46 KSEW 150615
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1015 PM PST SAT JAN 14 2012

WAZ518-519-151200-
/O.CON.KSEW.WS.W.0001.000000T0000Z-120115T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1015 PM PST SAT JAN 14 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...CONCRETE...DARRINGTON...
  INDEX...STEVENS PASS...PARADISE...AND MORTON.

* TIMING...THE SNOW WILL PERSIST OVERNIGHT.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW IS LIKELY
  OVERNIGHT.

* IMPACT...DIFFICULT DRIVING CONDITIONS DUE TO COMPACT SNOW AND
  ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR
IMMINENT. 

&&

$$

WAZ513-151200-
/O.CON.KSEW.WW.Y.0003.000000T0000Z-120115T1200Z/
OLYMPICS-
1015 PM PST SAT JAN 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW SHOWERS WILL PERSIST OVERNIGHT.

* TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW ARE LIKELY
  OVERNIGHT.

* IMPACT...ROADS INTO THE OLYMPIC RANGE MIGHT BE IMPASSABLE DUE TO
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER
CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME
TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY
MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED.

&&

$$

WAZ504-505-507-510-512-514>517-151415-
/O.CON.KSEW.WW.Y.0003.000000T0000Z-120115T2300Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
ADMIRALTY INLET AREA-LOWER CHEHALIS VALLEY AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
1015 PM PST SAT JAN 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SUNDAY...

* SOME AFFECTED LOCATIONS...PORT ANGELES...COUPEVILLE...
  EVERETT...MONROE...GOLD BAR...NORTH BEND...EATONVILLE...
  TOLEDO...MCCLEARY...ABERDEEN...AND FORKS.


* TIMING...SCATTERED SNOW SHOWERS...LOCALLY HEAVY...WILL PERSIST
  OVERNIGHT...WITH THE SHOWERS INCREASING DURING THE DAY SUNDAY. A
  PUGET SOUND CONVERGENCE ZONE WILL REDEVELOP EARLY SUNDAY MORNING
  OVER THE ADMIRALTY INLET AREA AND SOUTHERN SNOHOMISH COUNTY.

* TOTAL SNOW ACCUMULATIONS...UP TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* IMPACT...NEAR OR BELOW FREEZING TEMPERATURES OVERNIGHT WILL
  RESULT IN SOME ICY ROADS BY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED FOR THE LOWLANDS WHEN
1 TO 3 INCHES IS LIKELY TO FALL IN 12 HOURS.

&&

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 9:20 AM PST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 13, 9:20 AM PST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST FRI JAN 13 2012

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN OVER WESTERN WASHINGTON
TODAY...WITH MOSTLY SUNNY SKIES.  A COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST TONIGHT WITH RAIN DEVELOPING OVER THE
NORTH AFTER MIDNIGHT.  THE COLD FRONT WILL BRING LIGHT RAIN TO THE
AREA SATURDAY MORNING...WITH SCATTERED SHOWERS DEVELOPING BEHIND THE
COLD FRONT SATURDAY AFTERNOON.  SCATTERED SNOW SHOWERS OR RAIN
SHOWERS WILL CONTINUE SATURDAY NIGHT AND SUNDAY AS THE COLD UPPER
LEVEL TROUGH OVER THE REGION LOWERS THE SNOW LEVEL TO BELOW 500
FEET.  COOL UNSETTLED WEATHER WILL CONTINUE NEXT WEEK WITH A
POSSIBILITY OF LOWLAND SNOW AT TIMES.

&&

.SHORT TERM...A FLAT UPPER-LEVEL RIDGE WILL REMAIN OVER WESTERN WA
TODAY.  HIGH CLOUDS OFFSHORE ARE EXPECTED TO SPREAD OVER THE AREA
THIS AFTERNOON.  THE LOW-LEVEL INVERSION REMAINS STRONG WITH
RELATIVELY LIGHT WINDS...SO AIR QUALITY WILL REMAIN AN ISSUE TODAY.
MIXING AND VENTILATION SHOULD IMPROVE TONIGHT...IMPROVING THE AIR
QUALITY FOR SATURDAY.

MODELS AGREE ON DEVELOPING A COLD FRONT OFF THE BC COAST TODAY AND
PUSHING IT INTO WESTERN WA TONIGHT.  RECENT RUNS SHOW AN
ACCELERATION OF THE FRONTAL PASSAGE...MOVING THROUGH WESTERN WA
SATURDAY MORNING.  THIS SHOULD BRING RAIN INTO NORTHERN/NORTHWESTERN
PARTS OF THE AREA BY MIDNIGHT TONIGHT.  RAIN TOTALS SHOULD BE
RELATIVELY LIGHT.

THE MORE SIGNIFICANT FACTOR WILL BE THE COLD AIR MASS FOLLOWING THE
FRONT SATURDAY AFTERNOON.  850MB TEMPS ARE EXPECTED TO DROP AS LOW
AS -10C IN THE CENTRAL PUGET SOUND AREA...AND 1000-850MB THICKNESSES
1280-1290M.  THIS SHOULD BE ENOUGH TO DROP SNOW LEVELS TO NEAR THE
SURFACE ACROSS THE LOWLANDS BY SATURDAY NIGHT.  SPOTTY SNOW SHOWERS
ARE EXPECTED TO BRING LIGHT ACCUMULATIONS TO MANY AREAS.  HOWEVER
CONVERGENCE ZONE DEVELOPMENT IS POSSIBLE AND COULD BRING HIGHER
AMOUNTS TO NORTHERN KING COUNTY NORTHWARD SATURDAY NIGHT...ALONG
WITH SOME INCREASE IN SHOWER ACTIVITY AN UPPER-LEVEL SHORTWAVE
PUSHES THROUGH DURING THE DAY SUNDAY.

FOR THE CASCADES...12Z MODELS ARE CONTINUING TO SHOW INCREASED QPF
TOTALS TONIGHT INTO SATURDAY.  THEREFORE A MORNING UPDATE IS PLANNED
TO ADD A WINTER STORM WARNING FOR THE NORTH CASCADES AND ADVISORY
FOR THE CENTRAL.  25

.LONG TERM...PREVIOUS DISCUSSION...SOMEWHAT COLD MOIST NW FLOW ALOFT
CONTINUES OVER THE AREA MONDAY...BUT NO ORGANIZED WEATHER SYSTEMS
ARE INVOLVED. A CHANCE OF SHOWERS WILL CONTINUE...AND THE AIR MASS
WILL REMAIN COLD ENOUGH FOR LOWLAND SNOW SHOWERS.

BOTH THE GFS AND ECMWF HAVE SHOWN A WARM MOIST FRONTAL SYSTEM
DEVELOPING OFFSHORE EARLY NEXT WEEK AND SPREADING OVERRUNNING WARM
ADVECTION RAIN ACROSS W WA STARTING AROUND TUESDAY. THE LOWER AIR
MASS WILL STILL BE COLD ENOUGH FOR SNOW INITIALLY...BUT INCREASING
SOUTHERLY ONSHORE FLOW MAY QUICKLY REMOVE THAT THREAT FROM THE
SOUTHERN ZONES. THE FORECAST MAY BE A LOT TRICKIER FOR THE NORTHERN
ZONES SINCE NE FLOW OUT OF THE FRASER VALLEY COULD KEEP SNOW LEVELS
LOW ENOUGH FOR SNOW OVER THE N INTERIOR AND STRAIT OF JUAN DE FUCA.
MOIST W FLOW ACROSS THE NE PACIFIC WILL SEND A COUPLE MORE FRONTAL
SYSTEMS ACROSS THE AREA LATER NEXT WEEK. THE POSSIBILITY OF LOWLAND
SNOW IN SPOTS AROUND W WA IS PRESENT NEXT WEEK...BUT CONFIDENCE IN
THE DETAILS REMAINS LOW. KAM

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.

&&

.AVIATION...A BROAD UPPER LEVEL RIDGE OVER WESTERN WASHINGTON TODAY
WILL SHIFT EAST OF THE CASCADES THIS EVENING AND WEAKEN. A COLD
FRONT WILL DROP SOUTHEAST ACROSS THE AREA LATE TONIGHT INTO SATURDAY
MORNING. WHILE MAINLY VFR CONDITIONS WILL PREVAIL TODAY...AREAS OF
STRATUS AND FOG FROM THE SOUTH KITSAP PENINSULA AND SOUTH PUGET
SOUND AREA SOUTHWARD INTO THE SOUTHWEST INTERIOR VALLEYS WILL GIVE
VIS BELOW 1/2SM FG AND CIGS OVC001 THROUGH ABOUT 20Z.

THE INCOMING COLD FRONT WILL SPREAD A OVC040-050 LAYER INLAND
00Z-03Z THIS EVENING...THEN CIGS WILL FALL TO AROUND 015 12-15Z SAT
AND CONTINUE THROUGH THE DAY. -RA WILL SPREAD IN AROUND 06Z FROM THE
NW WITH SNOW LEVELS RAPIDLY FALLING TO AROUND 500 FEET BY 12Z
SATURDAY BEHIND THE FRONT. AT THIS TIME THE BEST CHANCE FOR
ACCUMULATING SNOWFALL SAT MORNING WILL BE AT KPAE WHERE A
CONVERGENCE ZONE COULD PRODUCE A WET-SLOPPY INCH OR TWO DURING THE
MORNING HOURS. OTHER TERMINALS SHOULD MAINLY REMAIN SHADOWED BY THE
OLYMPICS AND COASTAL TERRAIN AFTER SNOW LEVELS DROP.

KSEA...MAINLY MID AND HIGH CLOUDS THROUGH 03Z FOLLOWED BY OVC050
RAPIDLY DEVELOPING AT 03Z. SOME LIGHT RAIN WITH THE FRONT THAT
PASSES 09Z-12Z FOLLOWED BY BKN-OVC015 AND VCSH SATURDAY MORNING. AT
THIS TIME NO SNOW IS EXPECTED THROUGH SAT FOR KSEA. WINDS WILL BE
LIGHT TODAY BECOMING SOUTH 7-11 KT TONIGHT. ALBRECHT

&&

.MARINE...WEAK PRESSURE GRADIENTS WILL PREVAIL TODAY. SOME 10 FOOT
SWELL IS EXPECTED TO AFFECT THE OUTER COASTAL WATERS TODAY. A
FRONTAL SYSTEM WILL SWEEP THROUGH THE WATERS TONIGHT WITH SMALL
CRAFT ADVISORY WEST TO NORTHWEST WINDS DEVELOPING COAST AND STRAIT
BY ABOUT 6 AM SAT. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP THE
OTHER INLAND WATERS AS WELL...BUT CONFIDENCE IS LOWER SO WILL AWAIT
INCOMING MODEL DATA.

AN EAST-WEST ORIENTED SURFACE TROUGH WILL LIE ACROSS THE AREA SUNDAY
THROUGH TUESDAY AND WILL BE FOLLOWED BY WARM FRONT TUESDAY NIGHT OR
WEDNESDAY. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AIR STAGNATION ADVISORY.
PZ...SMALL CRAFT ADVISORY HAZARDOUS SEAS OUTER COASTAL WATERS
      TODAY.
    .SMALL CRAFT ADVISORY ROUGH BAR GRAYS HARBOR BAR THROUGH THIS
      EVENING.
    .SMALL CRAFT ADVISORY COAST AND STRAIT LATE TONIGHT THROUGH
      SATURDAY NIGHT.

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:59 AM PSTSmall Craft AdvisorySEW42 hr
Jan 13, 10:44 AM PSTWinter Weather AdvisorySEWSan Juan57 hr

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.